Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

Can wasting be reversed?

<< < (3/4) > >>

Jim Allen:
So I really don't see the similarity at all?

The OP did not treat his HIV for a few years on some "break" and allowed OI's to take affect and then instead of treating the OI's he than allowed them to run their course until it nearly killed him and landed his backside literally in Hospital with horrific issues + a dose of AIDS and yet somehow he think just 2 months of HIV meds is his issue.

 

leatherman:

--- Quote from: Old1mind on May 16, 2018, 07:59:55 am ---. . . the only 2 things I cared about were the viral load and my cd4
. . .
Switched to Genvoya and surprisedly, my CD4 that has always been between 300-500, is now 760 on my first exam after switching. I don't feel any different though.

--- End quote ---
while I can certainly understand worrying about cd4 counts (especially in the first yrs after diagnosis and/or when they are below 200), the cd4 count is not a measure of "healthiness". It's simply a quantity measure of one part of your immune system. It doesn't measure the "strength" or effectiveness (quality) of cd4s either. The general consensus is that more cd4s usually means a better immune response, and therefore a patient should be "healthier" or "feel better". However, more doesn't always mean better, so there are some people with low cd4s who are "healthy" and some people with high cd4s who are "sickly".

Going from 500 to 700 doesn't mean you should feel any different. It only means that you have more cd4s and your body "should" fend out illness better. Your immune system doesn't make you feel good or bad, your immune system simply fends off diseases. Instead of thinking that you should feel different with a higher cd4, you need to reflect on how "un-sick" you are and how that makes you feel "healthier" - because that's your immune system working. ;)

DavidinCA92284:

--- Quote from: JimDublin on March 23, 2018, 10:55:24 am ---Lipodystrophy issues would be rare with today's meds, its really an issue of the past ARV's not current and as for wasting it is reversible to a point but it also highly depends on the root cause.

You would need to work with your doctor to check for any underlying issues and also to rule out just aging.

Anyhow wish you well.

Jim

PS

This has a section on wasting and list of "possible" causes and things to check, might not be an answer but a start.


https://www.poz.com/basics/hiv-basics/changes-face-body-lipodystrophy-wasting

--- End quote ---

I just wanted to write to say that I've been a LTS (30 years) with Lipoatrophy . . . and while the HAART meds have contributed to the condition, in addition to just having AIDS . . . the situation of loss of body fat to the Butt and Face have NOT reversed to a 'normal' state of being.  As a matter of fact, it hasn't returned to any noticeable level of improvement even being on Meds that supposedly don't cause Lipo issues.    For Jim to suggest that it is a thing of the past kind of is a slap in the face of all the Long Term Survivors still dealing with the issues of medications.    Doctors have suggested that the impacts of Lipo inducing drugs after stopping them may continue indefinately - they just didn't know then AND don't know now.   So to answer the OP . . . depending upon what kind of "wasting" he has or had . . .if it is of the lipodistrophy or should I say atrophy variety . . it may never come back.

Three also should be distinction between Lipodistrophy and lipoathrophy (which might be discussed in Poz's Lipo section) . . . the former being the displacement or changing of fat of the body from one location to another versus the latter being the loss of body fat from various parts of the body like the legs, butt, and face.    Wasting on the other hand may or may not be of either Lipo variety; whereas it can be just because one's diet isn't adequate not necearily because of medications.

Jim Allen:

--- Quote from: JimDublin on May 16, 2018, 08:08:27 am ---So I really don't see the similarity at all?

The OP did not treat his HIV for a few years on some "break" and allowed OI's to take affect and then instead of treating the OI's he than allowed them to run their course until it nearly killed him and landed his backside literally in Hospital with horrific issues + a dose of AIDS and yet somehow he think just 2 months of HIV meds is his issue.

--- End quote ---


--- Quote ---Lipodystrophy issues would be rare with today's meds, its really an issue of the past ARV's not current and as for wasting it is reversible to a point but it also highly depends on the root cause
--- End quote ---
.

The context of this thread and my comment to the OP issue is not LTS, or having taken older treatment meds etc, its rare for newbies today to develop this concern from more modern meds.


--- Quote ---For Jim to suggest that it is a thing of the past kind of is a slap in the face of all the Long Term Survivors still dealing with the issues of medications.
--- End quote ---

I did not say or suggest the issue is the past, or LTS issues are the past or people suffering with this is the past.

The OP stopped his treatment, used "natural treatment" for OIs etc so ended up landing his backside in hospital dying from OI's for months with a doze of TB to help and not eating, and so started to loose weight before restarting modern meds and yet blamed them within 8 weeks for his issues ...

LTS certainly do I respect face far more commonly concerns newbies simply do not have to face or at least not in the same degree and I did not suggest otherwise nor would I.

I believed I was very clear about the context, the OP situation over the threads, his modern treatment vs  treatment options widely used in the past.

Sorry to hear that its offensive to you somehow or you feel the need to post about issues the OP does not have in his thread or at least not from the same reasons your posting about

That said i'm not going to change my position on this or appologize on this topic towards the OP or generally regarding newbies starting treatment with modern treatment options.

Jim

CaveyUK:
Yeah, this thread is full of misunderstandings and people talking at cross-purposes.

The OP had experienced a degree of wasting most likely due to underlying conditions and his body recovering from the stress it had been through whilst NOT taking HIV medication.

Jim quite rightly pointed out that modern meds are not known for lipo, unlike the older drugs, and it was noted that the OP's situation should be reversible over time.

DavidinCA's point relates to older med-induced lipo, which isn't necessarily reversible, but also wasn't the subject of the original post, nor Jim's response!

I think all of us can sympathise 100% with LTS' and the issues they dealt with in the early days of HIV meds. I see no slaps in faces going on here....


Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version